What are the symptoms, treatment and side effects of caffeine overdose?

Do you intake drugs? Are you addicted to caffeine? You must be confused to answer my questions because you may be NO to the first question and YES to the question so let me tell you ultimately you take drugs if taking caffeine in high amount. Between 200 mg to 300 mg of caffeine is the moderate consumption but more than this lead to the difficulties and causes the harms. More than 300 gm OR you can say between 600 mg to 700 mg that also means 6 to 7 cups of caffeine in a day is dangerous to your health as it is considered the overdose of caffeine that is not at all good to your health and body. There are many beverages that contain caffeine like coffees, teas, and other energy drinks that are available in the market.

There is a different quantity of caffeine is considered moderate like adolescent must limit themselves at 80 mg, an adult should not intake more than 400 mg, and a pregnant woman is forbidden to intake more than 200 mg per day. We all are different and have different age, weight, and health, therefore, the limit of caffeine is also different for everyone.

What are the sources of caffeine?

Health & medical benefits of Alum

Before, we proceed to let you know the sources of caffeine that will you to limit intake caffeine. Usually, people face a misconception about the source of caffeine as they think coffee and tea contain caffeine only. But there some other sources of caffeine available that you must know the product as well as the quantity of caffeine.

  • Black coffee has 260 mg caffeine in the serving size of 12 oz.
  • Black tea has 40-80 mg caffeine in the serving size of 8 oz.
  • Soda has 40-70 mg caffeine in the serving size of 12 oz.
  • Red Bull has 80 mg caffeine in the serving of 8.3 oz.
  • The dark chocolate bar has 20 mg caffeine in the serving of 1.45 oz.
  • NoDoz caffeine tablets contain 200 mg caffeine in 1 tablet.

There are other products too that contain caffeine like medication, supplements, candy, and etc. A caffeine overdose can lead to dangerous symptoms and it can be even life-threatening but mostly symptoms are unpleasant that disappear as the caffeine gets exerted from the body.

What causes a caffeine overdose?

A caffeine overdose is not at all good for health and it occurs by consuming too much caffeine from caffeinated drinks, medication, supplements, and foods. There are many risks factor that occur due to a caffeine overdose like hormonal imbalance, seizures, and it also causes the irregular heartbeat. Make sure, you are not taking caffeine too much at a time as if your body is sensitive and if you are taking a large amount of caffeine daily to avoid the unpleasant symptoms and risks.

What are the common unpleasant symptoms of a caffeine overdose?

There are several types of symptoms that may occur with this condition that is no serious and some of them may not indicate you immediately that you have consumed a large amount of caffeine and the common symptoms include diarrhea, increased thirst, insomnia, headache, fever, and irritability.

The severe symptoms of a caffeine overdose

There are some symptoms that are quite severe and lead to the complications. Make sure, you get immediate medical care and these severe symptoms include breathing problems, chest pain, confusion, vomiting, irregular heartbeat, uncontrollable muscles problems, convulsion, and hallucinations.

Babies also affected by the caffeine overdose. It occurs when an excessive amount of caffeine is taken by the mother. There are some mild symptoms such as nausea and tensed muscles that get relaxed soon. There are some serious symptoms that need immediate medical help like vomiting, shock, and fast breathing.

A caffeine overdose and diagnosis

Benefits of Astragalus Roots

You need to inform your doctor if you notice the symptoms of a caffeine overdose and let your healthcare provider know if you have had any caffeinated product.

Your healthcare provider will monitor your heartbeat, blood pressure, and breathing rate, as well as your temperature, will be checked. Your doctor may give you a blood OR urine test that will help him/her to know the caffeine in your system.

What are the treatments for caffeine overdose?

Activated charcoal is the best remedy that your doctor will give to treat a caffeine overdose while taking caffeine out of your body and treating the symptoms too. Activated charcoal is used to prevent the caffeine from entering into the gastrointestinal tract. You may be given a gastric lavage OR a laxative if caffeine has entered in the gastrointestinal tract. The caffeinated content is washed out from the stomach by a gastric lavage that engages using a tube to wash off the caffeinated content.

Your healthcare provider will monitor an electrocardiogram (EKG) as well as give you the breathing support if needed.

You will be suggested to wait if the symptoms are mild. There are some home treatments also that help you to recover like drinking water, intake high magnesium OR potassium-rich foods, and doing mild exercise. You must take medical help if notice the severe symptoms.